MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, ARTERIOVENOUS (AV) DIALYSIS ACCESS CIRCUIT STENOSIS

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, ARTERIOVENOUS (AV) DIALYSIS ACCESS CIRCUIT STENOSIS
Catalog Number VBCR081501A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following patient information was asked to the physician but was not available: initials, weight, date of birth, comorbidities, medications.A1: the patient identifier (in confidence) reflect the gore internal case number.No patient specific details have been provided.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 cfr part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2025, a patient had a procedure to treat venous outflow where an 8 mm x 15 cm gore® viabahn® endoprosthesis was intended to be used in an unknown anatomical location.It was reported the physician accessed the patient using an 8f terumo introducer sheath over an.035" glidewire.It is unknown if the target area was pre-dilated.Reportedly, the delivery catheter advanced to the target treatment zone without incidence.During deployment, the deployment line was pulled and broke.Reportedly, 3-4 centimeters of the endoprosthesis remained constrained and on the catheter.The delivery catheter could not be removed with the endoprosthesis still attached.It was reported a balloon was advanced and inflated to high pressure to get the deployment line to rupture and the stent to expand.Another attempt to remove the delivery catheter was made, and it appeared the stent started to buckle.Reportedly, more ballooning was done, and the aggressive ballooning caused the stent to move.A second gore® viabahn® device was used to fully treat the target area.It was reported there was no impact to the patient other than the procedure took longer than normal.
 
Additional Manufacturer Narrative
H6 adverse event problem codes - updated conclusion codes based on investigation.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Product return evaluation: the report of gore® viabahn® endoprosthesis deployment line breakage after partial expansion of the endoprosthesis was confirmed.The deployment knob with attached deployment line segment was returned for evaluation, confirming the reported deployment line breakage.The gore® viabahn® endoprosthesis delivery system was not returned.One angiographic image (non dicom) was provided from the field showing a partially expanded endoprosthesis, consistent with the complaint details as reported.A root cause for the deployment line breakage could not be established based on evaluation of the returned device components nor the single image provided.It was reported that the gore® viabahn® endoprosthesis delivery system could not be separate from the partially expanded endoprosthesis and a balloon was used to force the constrained portion of the endoprosthesis to deploy, resulting in movement of the device from the target location.The cause of the reported inability to withdraw the delivery system is consistent with the partially deployed condition of the device as reported, however the withdrawal difficulty could not be independently confirmed and the root cause could not be established with the information available.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, ARTERIOVENOUS (AV) DIALYSIS ACCESS CIRCUIT STENOSIS
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22081810
Report Number2017233-2025-06230
Device Sequence Number12499494
Product Code PFV
UDI-Device Identifier00733132623549
UDI-Public(01)00733132623549(17)271105
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P130006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberVBCR081501A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale